MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number 10732203
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
An end user experienced an issue when using the angiographic catheter from a soft-vu of 5f x 65cm 038 nb 6sh kit.During the procedure, the tip of the catheter detached inside the patient in the popliteal vein.The tip was able to be removed and the procedure was completed with a different device.It was reported the patient was stable due to this event.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) angiographic catheter.The returned catheters tip was detached.The tip shows stretching at the catheter shaft end.The nature of the break indicates possible difficulty in withdrawing the device or interference with the guidewire utilized.Additionally, significant longitudinal scraping along the catheter shaft was noted.Based on the description of the complaint, it may likely be concluded the stretching occurred during the procedure after guidewire insertion.The appearance and nature of the defect is consistent with excessive tensile force application to the tip beyond its elastic range.The cause of this interference cannot be conclusively determined in this case.The customer's reported complaint description of the tip detached from the catheter was confirmed.Tip material is soft and pliable and is not brittle.The root cause of the tip detachment cannot be definitively determined but likely root cause is excessive tensile force applied after guidewire insertion, i.E.Handling damage.This is evidenced by the stretched nature of the failure location.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the end user with this catalog number, contains a statement; "the maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure." the ifu also states; "do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Reshaping of the catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16645618
Report Number1319211-2023-00015
Device Sequence Number17693131
Product Code DQO
UDI-Device IdentifierH787107322035
UDI-PublicH787107322035
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number10732203
Device Lot Number5753609
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale